Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An indirect sufficiency proof for the problem of Lagrange with differential inequalities as added side conditions


Author: Louis L. Pennisi
Journal: Trans. Amer. Math. Soc. 74 (1953), 177-198
MSC: Primary 49.0X
DOI: https://doi.org/10.1090/S0002-9947-1953-0052706-X
MathSciNet review: 0052706
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Gilbert A. Bliss, Lectures in the calculus of variations, University of Chicago Press, 1946. MR 0017881 (8:212e)
  • [2] Lawrence M. Graves, Theory of functions of real variables, McGraw-Hill, 1946. MR 0018708 (8:319d)
  • [3] M. R. Hestenes, The Weierstrass $ E$-function in the calculus of variations, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 51-71. MR 0017478 (8:160b)
  • [4] -, Theorem of Lindberg in the calculus of variations, ibid. pp. 72-92. MR 0017479 (8:160c)
  • [5] -, Sufficient conditions for the isoperimetric problem of Bolza in the calculus of variations, ibid. pp. 93-118. MR 0017480 (8:160d)
  • [6] -, An indirect sufficiency proof for the problem of Bolza in nonparametric form, ibid. vol. 62 (1947) pp. 509-535. MR 0023465 (9:360c)
  • [7] William Karush, Minima of functions of several variables with inequalities as side conditions, University of Chicago Master's Thesis, 1939.
  • [8] E. J. McShane, Integration, Princeton University Press, 1944. MR 0082536 (18:567a)
  • [9] -, Sufficient conditions for a weak relative minimum in the problem of Bolza, Trans. Amer. Math. Soc. vol. 52 (1942) pp. 344-379. MR 0006828 (4:48d)
  • [10] W. T. Reid, Isoperimetric problems of Bolza in nonparametric form, Duke Math. J. vol. 5 (1939) pp. 675-691. MR 0000100 (1:19b)
  • [11] Frederick A. Valentine, The problem of Lagrange with differential inequalities as added side conditions, Contributions to the Calculus of Variations 1933-37, University of Chicago Press.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.0X

Retrieve articles in all journals with MSC: 49.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1953-0052706-X
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society